Couldn't find what you looking for?

TRY OUR SEARCH!

Hi I'm currently clean off suboxone for 7days Well today will be the start of my 8th day! My worker started me on 1 50mg tablet of Nalrexone (a opiate blocker) So today will be my 3rd time taking this tablet! Has any1 else had this treatment coz I think it's making me feel worse then again it might just all be in my mind! I have a 2yr old son & a 4yr old daughter so home detoxing has been mega hard work I need 2 put music on 2 tidy up :( I thought I would be feeling abit better by now! I've been on some sort of opiate for 14yrs Came off my methadone last year cold turkey which was mega hard then messed up & went on these subs 4 a year :( Any advice would be really appreciated It seems 2 be half2/3 in the afternoon I start getting really tired but obviously with having the kids I can't! Anyway day 8 off the subs 2day Praying it'll get easier soon! Hope every1 is getting there slowly :) I keep thinking at 30yrs of age! Being on opiates for 14yr I need (I want) my life bk! Wish all these docs could make a quick fix :)

Loading...

I don't know why your health care professional thought it was a good idea to prescribe you naltrexone.  It's not.  The fact that you don't know that it's going to make you feel worse tells me that you weren't at all informed of what naltrexone will do.

 

Naltrexone is a narcotic antagonist, which means (as you indicated) it blocks the ability of opioids to bind to narcotic receptors in your brain.  Taking naltrexone while addicted to opioids can send you into immediate withdrawal.  Of course taking naltrexone will make you feel worse.

One of the benefits of buprenorphine (suboxone contains buprenorphine and naloxone) is that buprenorphine has a very, very long half-life, just like methadone.  This means that withdrawal from buprenorphine lasts longer than other opioids (e.g. codeine, oxycodone, heroin) but is also less intense.  If you're given naltrexone while on buprenorphine then you're going to go into withdrawal within an hour of taking it.

The other negative of naltrexone is that it has a pretty long half-life in and of itself, so you won't be able to seek relief by going back on buprenorphine.  There is also no evidence that taking a narcotic antagonist like naltrexone helps speed up withdrawal or helps with recovery rates.

I think it was incredibly stupid of your health care professional to prescribe naltrexone to you.  It's bafflingly stupid.  The whole point of being given drugs like methadone and buprenorphine is that they have long half-lives and thus can be tapered down slowly.  Taking naltrexone is basically like going cold-turkey.

Reply

Loading...

I'm in the UK & this is just being tried out on a lot of users just now! I see my worker 2morrow & ill defo be telling her how bad the naltrexone made me feel! What they r doing with other users is putting them on suboxone to come off their long methadone scripts then once they've tapered them down they r all going into inpatient hospital for a week & starting them on the blockers (only on day5) of stopping taken subs I waited till day 7 because I did google about the half life thing! Plus couldn't go into hospital coz I had no1 to watch the kids I'm now on day 3/night 4 of taking the blockers & the 1st 2days were hell but I'm actually feeling a lot better now! So hopefully there is method in the madness :) Just can't get any sleep even though I've been giving temazapan I've still got really hot & cold sweats during the day aswell but I feel 50% better & actually ate something 4 the 1st time in a week without being sick earlier! Thanks 4 ur reply Its been really helpful reading through this forum :)
Reply

Loading...

First of all congrats and stay strong! :D Man, naltrexone really is the dream come true that it's sometimes portrayed as. Every day that you take it is a step closer you get to getting your normal life back if you can hang in there. (It DOES get better!) It's an amazing drug that's being researched for numerous different things with not very many side effects. Except for us (opiate users). That's where I'm just going to tell you from my experience, I would taper of subs soooo gradually/slowly (maybe you did) and then start with say 1/4 of a naltrexone or a little less. Gradually increase to your 50 mg tablets and that "satanic death metal get me high" music that's playing in the back of your mind loud when you're trying to take care of your kids will pipe down in days to come. I PROMISE! Soon it will be nothing more than a nearly faded out static that you can keep your eye on and mantain sobriety... live happily. Never completely turn your back on it, no matter how comfortable you feel with the naltrexone treatment's progress. This is kind of where I "raised the bar" to in my own life. I believe with some counseling/aa meetings or something you could really grab this thing by the horns that's robbed half of your life already. I'm 30 years old as well and have been using for just as long. I have a 14 year old son, too. Keep with it, bro. I know it doesn't seem like it while you're body is trying to return to homeostasis, but Naltrexone is a pill from God. I've tried a lot and it is the best thing that's happened to me, above suboxone. (Never tried methadone treatment.) You'll start feeling better in a few days. Other than that, keep your head high and keep it simple! :D 

Reply

Loading...


Amen to that!
Reply

Loading...